Georgia, 2026

Hail in Georgia, February 26, 2026

February 26, 2026 · NWS FFC · 4 events in 1 county or zone

A stationary front across the area combined with well above normal temperatures allowed for the development of scattered showers and thunderstorms across the area. A few storms were able to become strong with one cell in north Georgia reaching severe thresholds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A stationary front across the area combined with well above normal temperatures allowed for the development of scattered showers and thunderstorms across the area. A few storms were able to become strong with one cell in north Georgia reaching severe thresholds. This cell was able to produce large hail of 1 to 1.25 inches before quickly dissipating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 26, 7:25 PM EST, 23 minutes earlier. Its key messages:

  • Updated at 705 PM EST Thu Feb 26 2026
  • Widespread showers and scattered thunderstorms are expected today and tonight.
  • Dry and mild weather returns for North and Central Georgia over the weekend.
  • Low-end rain chances and near to slightly above average temperatures should occur next week.
Area forecast discussion, Feb 26, 7:25 PM EST, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
725 PM EST Thu Feb 26 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 705 PM EST Thu Feb 26 2026

 - Widespread showers and scattered thunderstorms are expected
   today and tonight.

 - Dry and mild weather returns for North and Central Georgia over
   the weekend.

 - Low-end rain chances and near to slightly above average
   temperatures should occur next week.

&&

.SHORT TERM...
(This afternoon through Friday)
Issued at 210 PM EST Thu Feb 26 2026

A line of showers and thunderstorms is actively pushing east
across the I-20 corridor of north-central GA as of early this
afternoon. With very limited instability and straight speed shear,
there is a near zero threat of severe weather with the line,
though we could see isolated gusts up to 45 mph as it continues to
move through the area this afternoon. This convection was kick-
started by the first in a series of shortwaves that will be moving
through the area over the next 24 hours. CAM guidance continues
to show another surge in showers and storms redeveloping along the
I-20 corridor starting late afternoon and slowly pushing south
through the evening as another shortwave impulse pushes through
the region. This will also start to push a weak frontal boundary
through the area that will act as the focus point for convection.
The most robust of the shortwaves will start to drop across MS/AL
overnight, reinforcing another round of showers and thunderstorms
along the front, primarily across central GA.

By sunrise Friday morning, the shortwave will start to move
across Georgia, with showers and storms focused along the slowly
southward moving front over south-central GA. Dry and stable air
will fill in on the backside of the shortwave throughout the day,
with only a few lingering showers possible Friday afternoon across
GA. Morning temperatures in the 50s will warm to the mid to upper
60s by the afternoon under mostly cloudy skies.

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 250 PM EST Thu Feb 26 2026

At the start of the extended range on Saturday, the
stalled/slowly moving boundary that supported a rainy end to the
work week will have cleared north and central Georgia, setting the
stage for dry conditions through the weekend. Unseasonable warmth
will continue with highs topping out in the upper 60s to lower
70s on Saturday. Sunday will be warmer still, in the mid-to-upper
70s, with some locations within a degree or two of 80.

By Monday, flow at the mid-levels becomes quasi-zonal, with a
strong (1039+ mb) surface high moving into place across New
England. As it does so, the U-shaped isobars characteristic of the
wedge begin to spread southward along the lee side of the
Appalachians. Comparably cooler air will overspread the typical
wedge regime areas (generally north and east of the I-75/I-20
interchange), with impacts strongest on Tuesday -- highs will
likely remain in the 50s within the wedge airmass, rising into the
60s to near 70 outside of it.

Global model guidance suggests a front will approach the
Tennessee River Valley from the west around the same time the
wedge airmass builds in, and interplay between these features may
support rain chances through midweek next week. Discrepancies
remain regarding the strength and placement of the aforementioned
boundary, so have capped PoPs at 20-30% to account for the
potential for both the drier (ENS) and wetter (GEFS) solution to
pan out.

&&

.AVIATION...
(00Z TAFS)
Issued at 705 PM EST Thu Feb 26 2026

RA/SHRA/DZ will persist (at least on and off) at all TAF sites
through the overnight. Renewed convection is moving in from
Alabama at this time, so have reintroduced PROB30s for TSRA at the
Atlanta area terminals from 01z to 03z. There is more uncertainty
regarding if TSRA occur at MCN and CSG later tonight, so
continued upstream convection over Alabama will certainly be
something to watch. Reasonably confident that CIGs will tank to
widespread IFR overnight as precip ends/lightens, but uncertain
regarding coverage of LIFR CIGs. Have ATL area sites dropping to
400 ft CIGs in the 00z TAFs. Winds will become light/VRB to calm
overnight, before pivoting to the NE tomorrow (Friday) morning.

//ATL Confidence...00Z Update...
High confidence on winds.
Medium confidence on CIGs and evolution of TSRA tonight.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  64  49  68 /  60  30  20   0
Atlanta         53  66  51  68 /  70  30  20   0
Blairsville     44  64  43  68 /  20  10  10   0
Cartersville    49  69  47  71 /  40  10  10   0
Columbus        57  69  53  71 /  90  60  30   0
Gainesville     51  64  49  69 /  40  20  10   0
Macon           57  68  54  69 /  90  70  30  10
Rome            49  73  49  76 /  40   0  10   0
Peachtree City  54  68  50  68 /  80  40  20   0
Vidalia         59  67  55  68 /  80  90  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....96
AVIATION...Martin
Hazardous weather outlook, Feb 26, 2:56 PM EST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
256 PM EST Thu Feb 26 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
256 PM EST Thu Feb 26 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will occur in north and central Georgia
through tonight. The storms may produce frequent lightning, pea
sized hail or wind gusts near 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 26, 6:33 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EST Thu Feb 26 2026

GAZ019-030-270000-
Polk GA-Floyd GA-
633 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern Floyd
and western Polk Counties through 700 PM EST...

At 633 PM EST, a strong thunderstorm was over Forney, moving
southeast at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Cave Spring, Etna, and Esom Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3411 8517 3395 8518 3391 8526 3395 8540
      3416 8544
TIME...MOT...LOC 2333Z 294DEG 30KT 3407 8545

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 6:38 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EST Thu Feb 26 2026

GAZ012-019-020-270015-
Gordon GA-Bartow GA-Floyd GA-
638 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of east central Floyd,
southwestern Gordon and northwestern Bartow Counties through 715 PM
EST...

At 638 PM EST, a strong thunderstorm was over Armuchee, or 8 miles
north of Rome, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Armuchee, and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3440 8526 3441 8524 3446 8487 3438 8479
      3421 8490 3427 8531
TIME...MOT...LOC 2338Z 277DEG 32KT 3440 8518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 6:48 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EST Thu Feb 26 2026

GAZ011-019-270015-
Chattooga GA-Floyd GA-
648 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern Floyd
and southwestern Chattooga Counties through 715 PM EST...

At 648 PM EST, a strong thunderstorm was near Fullerton, or 9 miles
east of Cedar Bluff, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Lindale, and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3433 8517 3415 8518 3419 8544 3430 8547
      3432 8547
TIME...MOT...LOC 2348Z 277DEG 32KT 3426 8543

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:07 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EST Thu Feb 26 2026

GAZ012-013-020-021-270030-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
707 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of northwestern
Cherokee, southeastern Gordon, southwestern Pickens and northeastern
Bartow Counties through 730 PM EST...

At 707 PM EST, a strong thunderstorm was over Folsom, or 7 miles
southeast of Calhoun, moving east at 40 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Calhoun, Adairsville, White, Waleska, Fairmount, Ranger, Lake
Arrowhead, Sonoraville, Folsom, Salacoa Valley, Pine Log, Talmadge,
Funkhouser, and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3436 8498 3449 8496 3453 8460 3439 8451
      3425 8460
TIME...MOT...LOC 0007Z 272DEG 34KT 3439 8487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:11 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EST Thu Feb 26 2026

GAZ019-020-270045-
Bartow GA-Floyd GA-
711 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of east central Floyd
and northwestern Bartow Counties through 745 PM EST...

At 711 PM EST, a strong thunderstorm was over Rome, moving east at 30
mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Adairsville, Kingston, Shannon, and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3440 8503 3439 8502 3439 8499 3438 8499
      3439 8498 3440 8498 3440 8497 3439 8497
      3439 8496 3433 8490 3422 8494 3424 8532
      3434 8533
TIME...MOT...LOC 0011Z 261DEG 27KT 3429 8523

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:27 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EST Thu Feb 26 2026

GAZ012-013-020-021-270100-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
727 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of northwestern
Cherokee, southeastern Gordon, Pickens and northeastern Bartow
Counties through 800 PM EST...

At 727 PM EST, a strong thunderstorm was over Fairmount, or 14 miles
east of Calhoun, moving east at 25 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Calhoun, Jasper, Adairsville, Nelson, Talking Rock, Fairmount,
Ranger, Sonoraville, Marblehill, Folsom, Salacoa Valley, Blaine, Lake
Tamarack, Talmadge, Tate, Funkhouser, and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3455 8449 3455 8448 3456 8449 3456 8447
      3455 8447 3455 8443 3456 8443 3455 8442
      3455 8438 3452 8433 3449 8432 3438 8435
      3436 8490 3449 8492 3455 8465 3455 8452
      3456 8451
TIME...MOT...LOC 0027Z 263DEG 20KT 3445 8469

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The radar

The Atlanta radar (KFFC), 128 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Pickens

When
February 26, 7:48 PM EST to 7:49 PM EST
Where
Pickens County, 0.9 mi SE of Rober
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
34.510, -84.510

Broadcast media reports half dollar size hail in the Talking Rock area.

Hail, Pickens

When
February 26, 7:49 PM EST to 7:51 PM EST
Where
Pickens County, 1.33 mi ESE of Talking Rock
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.490, -84.480

Quarter sized hail reported near the intersection of hidden creek road and jones road.

Hail, Pickens

When
February 26, 7:52 PM EST to 7:53 PM EST
Where
Pickens County, 2.2 mi NW of Ruden
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.490, -84.460

Quarter size hail reported near the intersection of talking rock road and philadelphia road.

Hail, Pickens

When
February 26, 8:00 PM EST to 8:01 PM EST
Where
Pickens County, 0.69 mi S of Scarecorn
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.490, -84.600

Half dollar sized hail reported near the intersection of carver mill road and dean trail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316907, 1316906, 1316900, 1316898.